Saw my Dr on Friday

I got my Thyroxin finally raised to 100mcg instead 50mcg, also got my eye appointment to hospital. Would be interesting to see if this 100mcg would actually help with my 'heat haze' eyes. Dr was very reluctant to get me on the 100mcg but I have been on it before without any problems. The reason was it that as I have heart palpitations he thinks its essential that I stay on a low Thyroxing just in case the palpitations get worse. I am a total thyrectomy case so the increase was welcome!

8 Replies

oldestnewest
  • Hope it helps!

    xx

  • How is your FT3 ? - or do you have to keep it down having had a TT ? Just wondered as I keep reading about Low T3 and heart issues ? Hearts are affected by too much and too little thyroid hormone I have read ! My heart tells me when my next T3 dose is due :-)

    Hope your new dose improves things for you....

  • I had T3 test taken in June which was 4.9 I asked my GP why isn't it taken routinly for TT patients because Pituary gland sends messages to thyroid glands to produce thyroxine ..so I asked 'where does my pituary gland messages go then as I don't have thyroid glands' ...' ermm well... there is still some activity there' came the answer and he added the T3 test in my blood form. Apparently the Lab is not very keen to do this one ...Why?

  • ...down to costs I suspect ...also like many blood tests it is only a guide as it can be out - up or down - by 20+ % as I once read on a post by Diogenes....

  • 50mcg seems very low if you have had a TT. I have had palpitations too following TT but these have improved as my replacement dose has increased and my FT3 is now top of the range.

  • It is low and now back to 100mcg :o)

  • I read your blog with much interest. I have had problems with the heat haze eyes- it was caused by high blood pressure it was 230 systolic that's the top No. can't remember what the lower no was. So I was very much in danger of a stroke or heart attack. I have Hashimoto's. goitre removed in 1988 but no medication until 2 years ago . Had a lot of problems with swollen eye lids which split and then weeped. Was treated with T4 at first but, made me ill. Now on Cytomel and much improved. last year Dr said blood test showed High T3 and asked me lower dosage - this resulted in my eye problem (swelling) returning now back on 40mcg a day.

    Don't know if this helps at all but please have you BP checked if not already done so.

    Florie

  • Hi Florie

    My blood pressure is bang on normal and always has been. I am 100% sure its something to do with being on Levothyroxin and my cholestrol has shot up too without me starting to eat fat/calorie rich food. I even eat porridge every morning and that should reduce the cholestrol. I am now in april tested for T3 too which should be interesting .

    All the best

    Marja

You may also like...